Discussions By Condition: Medical Errors

Have you experienced any of these symptoms

Posted In: Medical Errors 6 Replies
  • Posted By: Renee651
  • April 21, 2007
  • 06:11 PM

Over 3 years ago my doctor put me on proton inhibitors for acid reflux -Prilosec®. Not telling me the long-term bad effect these would have on my system; I've been taking them all this time every day on a maintenance dose. Now I've had breakthrough acid reflux and they weren't helping anymore. So I bought some 'Nutritional Books' and started reading and doing some research online about acid reflux/side effects and other symtoms that go along with it. And to my surprise (which I've also been diagnosed with) IBS was one which I learned happens sometimes when your stomach doesn't have enough acid to digest food (1 of the side effects of proton inhibitors- reducing acid).

So i decided to stop taking the Prilosec® and went to a Nutritional store and bought some items (probiotics--DGL/Aloe Vera/Digestive Enzymes) that are supposed to help get your stomach/heartburn and digestive health back in order. It's been a month now and still have periodic burning-ache in my belly......really painful......My doctor tested me for an ulcer and that test came back negative. I just am not sure if I've been on this regime long enough or if there is something else going on. Any ideas anyone??

In addition to the above, for over a year now I've been experiencing skin itching spells and it starts either on my arm or stomach/back and turns into like a hive....of course I have to scratch...:mad: ...and only help is taking Benedryl®.....its almost like my body is allergic to something within my body.....systemic....?? It just starts and is not related to foods or elements or soaps. Also I've been on HRT for over 10 years and not sure if any of the itching is hormone related.......doctors don't think so. One last thing, I've also had this embarassing anal itch..:mad: ......sometimes there is vaginal too....(no discharge as a yeast infection would indicate) but the only thing that somewhat helps is Vagisil® cream. So wierd. I contacted a Homeopathic doctor who says he can help.......I'm a little skeptical...has anyone had experience with homeopathic medicine??....so expensive and isn't covered by Medical Insurance.

Does anyone have any suggestions, or am I just going 'crazy'....:mad:


Reply Flag this Discussion

6 Replies:

  • Skin disorders, digestive problems, anal itching and vaginal irritation are all signs of candida overload. Read up on this, or visit www.candidasupport.org, www.wholeapproach.com for more info. These are good informative websites. Due to your long term HRT, it is very likely this caused candida overgrowth, and intestinal permeability. Most Western MD's don't address this problem well, in my opinion. I suggest you find an alternative doc, one who specializes in something called NAET. You can read more about this noninvasive technique by visiting www.naet.com. Homeopathy may help, but in my opinion NAET would be better. NAET (Nambudripad Allergy Elimination Technique) helps determine if you have an allergy to a certain substance (whether it is food, chemical, mineral, or environmental) and then is able to clear the allergen out of your body. It is incredibly thorough, and once you have cleared something, you can then eat the substance without causing further harm. This sounds impossible, but it really works and I have only had 3 treatments and feel amazingly better. Unfortunately NAET is not a cheap treatment, and isn't covered by insurance:confused: . If you can find a practitioner in your area, please look into this - it is well worth the expense. If not, then I would recommend trying a good candida cleanse (Threelac is excellent, as well as some products like NOW's CandidaClear, and many others ) and give yourself 1-2 months to see results. Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • Thank you for your advice....Have you or anyone you know tried Threelac? I'm thinking of trying it and since you suggested it I just wanted to know your experience. Please advise.........thanks
    Renee651 1 Replies Flag this Response
  • Yes I have tried Threelac as I have been struggling with candida issues for several years (for me it manifests as digestive problems and chronic sinusitis). I really like this product, and it comes with a 60 day money back guarantee - find a website that is reputable and offers this, as some don't. It gets confusing as you can join as a member and receive discounts...I don't necessarily think this is helpful, unless you have friends who are interested or want to buy in bulk. www.newlifevitamins.com is a company I've dealt with in the past, and they are pretty good. I have absolutely NO affiliation with this website, or any other for that matter. There are many different candida products out there, but Threelac is great because it is very easy to take, and most people who have tried it have shown a noticeable difference in a short amount of time. If you decide to try it - go slowly and only take 1 packet a day for a week or so. I made the mistake of taking 3 packets a day initially, and had a cleansing crisis (this happens if you do any type of cleanse too quickly). You need to work up to it! It is VERY safe, and food based, but it really kills the candida. I suggest also taking digestive enzymes and extra fiber to help keep your bowels moving while on any cleanse. For info on food recommendations (things to eat and things to avoid eating) I really love the food list that is on www.wholeapproach.com. I find it very thorough and helpful. Probably more info than you needed - I tend to do that:rolleyes: ! Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • Have you been tested for H Pylori infection?
    aquila 1,263 Replies Flag this Response
  • They need to stick a camera down your throat to see if you have an ulcer. The doctor can check for one type of ulcer with the blood test, but it shouldn't be ruled out that you don't have one.Sounds like you're having an allergic reaction to something you are injesting. You can elliminate one at a time and see if it helps your skin rash.
    Monsterlove 2,921 Replies Flag this Response
  • I agree that it sounds like a candida overload. I too have had a similar spectrum of symptoms for years that I could not get a medical diagnosis for. I was not able to afford any of the treatments I could find online but changing my diet made a world of difference. Good luck!
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?